Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 8, NWS Tallahassee, FL

February 14, 2013Decatur County, Miller County, Seminole County, Georgia

NWS Tallahassee, FL issued this river flood warning at Feb 14, 2013, 8:27 AM EST for Decatur County, Miller County, Seminole County, Georgia. It took effect at Feb 14, 2013, 10:49 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2013, 8:27 AM EST (13:27 UTC)
In effect from
Feb 14, 2013, 10:49 AM EST
Expired
Feb 14, 2013, 11:05 PM EST
In force
12 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Decatur County, GA, Miller County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring Creek near Iron City (CR 16) (IRCG1). The gauge peaked at 16.49 ft at Feb 14, 2013, 10:00 PM EST.

actionminormoderate101502/1402/1502/16
Action stage
12 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WGUS42 KTAE 141327
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 AM EST THU FEB 14 2013

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN GEORGIA... 

  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND 
  SEMINOLE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE 
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC087-201-253-150405-
/O.NEW.KTAE.FL.W.0008.130214T1549Z-130215T0405Z/
/IRCG1.1.ER.130214T1549Z.130214T1900Z.130214T2205Z.NO/
827 AM EST THU FEB 14 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPRING CREEK NEAR IRON CITY (CR 16).
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM THURSDAY THE STAGE WAS 15.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE CREEK WILL CONTINUE RISING TO AROUND 16.2 FEET THIS 
  AFTERNOON. THE CREEK SHOULD FALL BELOW FLOOD STAGE BY LATER THIS EVENING.
* IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING AREAS.

$$
1 follow-up statement
462 
WGUS82 KTAE 141455
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 AM EST THU FEB 14 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND 
  SEMINOLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC087-201-253-150405-
/O.CON.KTAE.FL.W.0008.130214T1549Z-130215T0405Z/
/IRCG1.1.ER.130214T1549Z.130214T1900Z.130214T2205Z.NO/
955 AM EST THU FEB 14 2013

THE FLOOD WARNING CONTINUES FOR
  THE SPRING CREEK NEAR IRON CITY (CR 16).
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 AM THURSDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE CREEK WILL CONTINUE RISING TO AROUND 16.7 FEET BY LATE
  THIS AFTERNOON. THE CREEK MAY REMAIN ABOVE FLOOD STAGE UNTIL FRIDAY
  AFTERNOON.
* IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING 
  AREAS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 14, 6:07 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 14, 6:07 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 AM EST Thu Feb 14 2013

.NEAR TERM [Today]...

Broad troughing through the middle and upper levels sprawl the
entire CONUS this morning. At the surface, the Tri-state region lies
between two cold fronts. The main front, with the sharpest
temperature and dewpoint gradient, lies across north-central Florida,
while a weaker reinforcing essentially bisects the CWA. Behind
the secondary front, high pressure is overspreading the Southeast.
Light showers, being supported by a low/mid level shortwave trough
axis, are ongoing ahead of the secondary front. Expect the low QPF
showers to remain confined to the southeast Big Bend and Apalachee
Bay through the day. The rather solid upper level cloud deck will
likely persist through much of the afternoon, not beginning to
clear our western counties until late this afternoon. Thus, with
the clouds not expected to diminish any time soon, cool temperatures
are expected this afternoon. Have lowered the expected max temperatures
this morning to show much of the Tri-State region lingering in the
middle to upper 50s. The 60 degree mark may be realized across
portions of southeast Alabama where sunshine will be allowed in
once the clouds clear this afternoon.

&&

.SHORT TERM [Tonight Through Saturday]...

The broad trough (including a slightly out-of-phase southern stream)
over much of the CONUS is forecast to become much more phased and
sharper as a polar vortex becomes centered over the Great Lakes by
Friday night. The deep long wave trough will translate quickly
eastward over the eastern CONUS on Saturday. This type of pattern
is associated with arctic intrusions, something we haven't had so
far this mild winter.

For tonight, the rain band (currently affecting the southern half of
our forecast area) will finally exit our forecast area. Although
the airmass across our forecast area isn't especially cold,
conditions will still be favorable enough for fairly strong
radiational cooling, and patchy frost is possible in the normally
colder, inland sites away from the cities. On Friday, a dry arctic
cold front will begin approaching our region from the northwest.
Skies will remain mostly sunny with highs in the upper 60s (near
average). The cold front will pass southeastward through the area
late Friday night and Saturday morning, ushering in much colder,
drier air for the weekend.

With model consensus 850 mb temperatures well below freezing over
much of the forecast area Saturday, and areas of clouds, the MOS
from all the models seem too warm (mid to upper 50s). Our forecast
highs are at least 5 deg cooler than MOS consensus, and could
still be a bit warm depending on (a) how much cloud cover there is
and (b) whether or not the main thrust of cold air gets shunted
slightly to our east (which has happened several times so far this
winter). Most of the NWP guidance shows enough moisture and Q-G
forcing (ahead of the long wave trough axis) for an increase in
clouds Saturday behind the cold front. Of these solutions, the
00 UTC NAM has the most impressive moisture/omega fields. It's
possible that a brief snow flurry or two could occur in our
Southeast AL or South GA zones before the trough axis passes
by later in the day. However, any impact from this would be
negligible (limited deep layer moisture and relatively warm
surface temperatures). It's just a bit of a curiosity at this point.

&&

.LONG TERM [Saturday Night through Wednesday]...

The long term guidance is in reasonable agreement on a deep trough
amplifying across the eastern states on Saturday. The main impact
for the local area will be the potential for a freeze on Saturday
night and Sunday night. The next potential for a widespread rain is
expected to come with another cold front around Tuesday.

&&

.AVIATION [Beginning 12Z Thursday]...

VFR conditions under a cirrus cloud deck will prevail for much of
the TAF. Skies will clear from west to east beginning late this
afternoon. Showers will likely not impact any of our terminals
during the TAF as they will likely remain confined to the
southeast Big Bend of Florida.

&&

.MARINE...

Winds and seas will remain rather low until Friday night, when
the arctic cold front passes through. Advisory conditions are
possible Saturday and Saturday night, followed by quickly
subsiding conditions on Sunday.

&&

.FIRE WEATHER...

Dry conditions will spread in behind the passing front through
the day today. It is unlikely that critical relative humidities
will be realized across the Tri-State region this afternoon.
However, a stretch of dry weather from Friday through Monday will
significantly increase the chance for Red Flag conditions as
critically low relative humidity is expected. The finer details
regarding ERC, Dispersions, and Winds will be hammered out as
Friday draws nearer to determine if a Red Flag warning will be
necessary.

&&

.HYDROLOGY...

Because of the recent heavy rain in South AL and South GA, a
flood wave has been generated in several of the rivers in this
area, which will continue to translate downstream over the next
few days. The Choctawhatchee, Flint, Apalachicola, Chipola, and
Kinchafoonee Rivers were all in at least minor flood at various
points along the rivers. Fortunately, no significant rain is
expected until early next week, which will allow the river stages
to begin coming back down before this at most sites.

For the latest stage and forecast information, please refer to our
river flood warnings and statement, or go to our AHPS site on the
Internet, at:

water.weather.gov/ahps2/index.php?wfo=tae

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   56  34  68  40  53 / 20   0   0  10  10
Panama City   58  42  64  43  54 / 10   0   0  10  10
Dothan        59  38  67  38  50 /  0   0   0  10  10
Albany        57  36  67  36  50 /  0   0   0  10  10
Valdosta      55  36  68  38  53 / 30   0   0  10  10
Cross City    59  36  69  37  58 / 70  30  10  10  10
Apalachicola  57  41  60  44  56 / 50   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Harrigan
SHORT TERM...Fournier
LONG TERM...DVD
AVIATION...Harrigan
MARINE...Fournier
FIRE WEATHER...Harrigan
HYDROLOGY...Fournier
Hazardous weather outlook, Feb 14, 2:58 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 AM EST THU FEB 14 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
258 AM EST THU FEB 14 2013 /158 AM CST THU FEB 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...OTHER THAN
LOCALIZED RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MUCH COLDER AIR WILL MOVE INTO THE AREA THIS WEEKEND. THERE IS A
GOOD CHANCE OF LIGHT FREEZES SATURDAY AND SUNDAY NIGHTS, AND
PERHAPS EVEN A CHANCE OF A HARD FREEZE. THE NEXT CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE MONDAY NIGHT OR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 1:07 AM ESTRiver Flood WarningTAETerrell, Webster14 hr
Feb 14, 5:25 AM ESTAreal Flood WarningTAEColquitt48 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.